MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWER-TRIALYSIS SHORT-TERM CURVED EXTENSION DIALYSIS CATHETER; CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPLANTED

C.R. BARD, INC. (BASD) -3006260740 POWER-TRIALYSIS SHORT-TERM CURVED EXTENSION DIALYSIS CATHETER; CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPLANTED
Model Number N/A
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/16/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported guide wire cannot be pulled out after catheter placement.It was stated the conservative measures and action taken were the entire device is removed and another catheter is inserted.(b)(6) 2022 - the returned guidewire exhibited multiple kinks.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, complaint and lot history, applicable previous investigation(s), applicable manufacturing records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of unable to remove a guidewire from a catheter was confirmed but the exact cause remains unknown.One guidewire and 15 cm powertrialysis catheter were returned for evaluation.The guidewire was found to contain bent and kinked regions at the 4.5cm, 24.5, and 32 cm locations.The proximal section of the guidewire was found to be elongated due to the core wire being frayed.Microscopic inspection of the distal and proximal weld tips revealed them to be intact.A non-complainant guidewire was inserted through the catheter and no obstructions or resistance was noted.An attempt to pass the returned guidewire revealed resistance at the kinked regions.The outer diameter of the guidewire was measured near the deformed and damaged regions and was found to be within manufacturing specification.The presence of kinks in the guidewire likely contributed to the resistance experienced and fraying of the guidewire during attempted removal; therefore, the complaint is confirmed.Based on the information provided, possible contributing factors that may cause kinks in the guidewire include advancement against resistance and deformation during handling and use.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.

Brand Name
POWER-TRIALYSIS SHORT-TERM CURVED EXTENSION DIALYSIS CATHETER
Common Device Name
CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPLANTED
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
johanna de oliveira
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key16018270
Report Number3006260740-2022-05786
Device Sequence Number6678962
Product Code NIE
UDI-Device Identifier00801741041983
UDI-Public(01)00801741041983
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K133456
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number5618150
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/17/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/12/2022
Initial Report FDA Received Date12/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown